Hi Denise, It does sound like your symptoms are from the antihistamine. But I would suggest checking with your dr. and letting him/her know what is happening. It could be something else. What antihistamine are you on? I just started back on zyrtec and boy does it make me sleepy but it gives me a very scratchy dry throat. So best to be safe and ask the dr. what it is from. Let us know what the dr. says.
Hi Smurfy Shadow and Aurora,
My doctor is aware of my asthma issues, and was the one to prescribe the xyzal. (By the way, Aurora--the Xyzal is Zertec without the sleepy side effects--they redid the drug, and put it out a less sleepy version. I can take it in the morning, and it doesn't bother me. If you have really good insurance coverage, you might want to look into it.) He said that antihistimine with asthma is more of a problem with children, as their airways are much smaller. He just advised me to stay well hydrated. Believe me, if I wasn't on an antihistimine, I'd be a disaster--a one man mucous machine.
I am on preventative asthma meds. Singular 10mg at night, Serevent AM and PM, Flonase 220mcg/2 puffs AM and PM, and always with a spacer. I'm also on Astelin antihistamine nasal spray twice a day, as well as Flonase--upped to twice a day due to the season. I'm a very compliant patient, too. I am highly allergic...get allergy shots in both arms, and have for years. They don't solve my problem, but do make it better.
I suspect the symptoms are caused by allergy. I think I'm going to lose my voice...we'll see.
Thanks for the comments. Denise